MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 07/07/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: trident psl ha cluster 58mm; cat# 542-11-58g; lot# 34942101; md vit slv and 2.0mm homog cbl; cat#6704-0-510 ; lot# 33701101; md vit slv and 2.0mm homog cbl; cat#6704-0-510 ;lot#32860101.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the product history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
X-ray was noted to show significant heterotopic ossification of the left hip and moderate degenerative joint disease of the right hip.The range of motion of the right hip was greater than that of the left.The right hip flexed to 120° compared to 90° on the left, and abducted 20° compared to 10° on the left".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding alleged range of motion involving an trident liner was reported.The event was confirmed through medical review.Method & results: -product evaluation and results: not performed as the devices remain implanted.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant revealed, "on december 17, 2005 he underwent a primary left total hip arthroplasty followed by an operative arthroscopy of his left knee for which an operative report describes general anesthesia and an anterior approach.On (b)(6) 2010 an admission h & p noted, "three months status-post bilateral total knees.Played golf three days ago.Awoke at night with crunching and grinding left hip.X-ray femoral stem fractured.Denies any significant trauma.''on (b)(6) 2010 a revision of the left total hip arthroplasty for a failed left total hip arthroplasty was performed for which an operative report describes general anesthesia and the use of the previous anterior incision.The operative report notes, "head was disassociated from neck.Neck significantly worn.Around 50%.Liner removed, stem removed with some difficulty.Greater trochanteric osteotomy and extended the incision distally 7 centimeters.On september 1, 2010 the patient was admitted for an incision and drainage of an incisional hematoma and an open reduction and internal fixation of a greater trochanteric fracture on the left.On (b)(6), 2012 the patient was evaluated for a primary right total hip arthroplasty.On (b)(6) 2012 x-ray was noted to show significant heterotopic ossification of the left hip and moderate degenerative joint disease of the right hip.The range of motion of the right hip was greater than that of the left.The right hip flexed to 120° compared to 90° on the left, and abducted 20° compared to 10° on the left.X-ray printouts available for review include a series dated (b)(6) 2005, which are two laterals of the lumbosacral spine intraoperatively.X-rays of april 6, 2010 are an ap of the pelvis and lateral of the right hip demonstrating osteoarthritis of the right hip and an uncemented left total hip arthroplasty with two screws in the acetabulum, the components in nominal position and reduced, and brooker iii heterotopic ossification.X-rays dated august 6, 2010 are an ap of the pelvis, times three, a lateral of the left hip, and an ap of the left hip, times four, demonstrating a displaced fracture of the prosthetic neck at the base of the head trunnion junction with the head remaining in the acetabulum.X-rays dated (b)(6) 2010 demonstrate the same acetabular shell, a revision stem with two dall-miles cables, one proximal and one distal to the lesser trochanter, the tip of the stem not visualized, and the hip is reduced.X-rays dated august 31, 2010 include an ap of the pelvis and a lateral of the left hip demonstrating a displaced fracture of the greater trochanter 2- centimeters proximal to the upper dall-miles cable.The entire stem is visualized and is in nominal position.On september 1, 2010 an ap of the pelvis total hip arthroplasty is unchanged.The lateral plate with three more dall-miles cables reducing the greater trochanteric fracture is noted.X-rays dated september 14, 2010 are an ap of the pelvis and lateral of the left, and are unchanged.On october 12, 2010 ap of the pelvis, times two, and lateral of the left show no change in the total hip arthroplasty with increased heterotopic ossification noted.Minimal outpatient documentation is available and there is no examination of the explanted broken components noted.A material analysis report of the fracture surfaces of the femoral neck would determine if the fracture occurred in fatigue and was initiated in a scratch on the surface on the tensor side of the neck.The material analysis review could also determine if factors related to material or manufacturing of the components were involved in this clinical situation.This review could also determine if the modular head was not fully seated on the trunnion and/or if tissue was in the modular junction, both of which could have contributed to the subsequent component fracture.This additional documentation does not change my earlier conclusions in evaluating this case." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the reported event for alleged range of motion was confirmed.A review of the medical records received revealed, "on june 20, 2012 the patient was evaluated for a primary right total hip arthroplasty.On july 7, 2012 x-ray was noted to show significant heterotopic ossification of the left hip and moderate degenerative joint disease of the right hip.The range of motion of the right hip was greater than that of the left.The right hip flexed to 120° compared to 90° on the left, and abducted 20° compared to 10° on the left.Minimal outpatient documentation is available".The exact cause of the event could not be determined because further information is needed to investigate this event further.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7900656
Report Number0002249697-2018-03004
Device Sequence Number1346914
Product Code LPH
UDI-Device Identifier07613327039528
UDI-Public07613327039528
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue Number623-00-36G
Device Lot NumberKP6MMD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date09/23/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight84